MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION ANALYZER GEL; AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM

ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION ANALYZER GEL; AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM
Catalog Number 6904577
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 06/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Cms (b)(4) ra611526 the customer contacted global technical solution center (gtsc) on (b)(6) 2025 to report what was described as liquid splashed in the eyes from a connected tubing with liquid coming from wash station of the ortho vision biovue analyzer (b)(6).Injured person / complaint reporter: ilaria luccherini, laboratory technician date of the event: 24 june 2025 in the morning.The customer reported that on (b)(6) 2025 in the morning, when disconnecting the tubing from the lateral side of the ortho vison biovue analyzer (b)(6), she has received some splashed liquid in her eyes.The liquid in this tubing is coming from the wash station of the ortho vision biovue analyzer (b)(6).The customer reported that no patients samples were tested that morning.The customer reported that she did not wear personal protective equipment (glasses).The customer reported that she had consulted a medical doctor and no treatment was required.The customer did not require any absence from work.The customer reported that she is vaccinated again hepatitis b and that no further preventive treatment was provided.The customer confirmed that no further action was required, and that she did not require further medical assistance.
 
Additional Manufacturer Narrative
Medical consultation requested as per wki53814 and is completed: the wash station receives, among other wastes, reagents, patient samples, and blood products, which have a composition that could have an irritating effect on the eyes or a potential for transmission of blood-borne pathogens.Since no patient had been run on the analyzer immediately prior to the incident, and the wash station had undergone multiple washes with saline and distilled water, it is unlikely that the content of the wash station that splashed on the operator's eyes would cause eye irritation.Additionally, the operator has not reported any itching, burning, or pain in the eye since the event, and the medical assessment of the operator's eye, as documented in the complaint, did not indicate any acute injury.Serious patient injury is not expected.However, considering that the wash station receives patient samples and blood products, a saline wash does not eliminate the potential for transmission of blood-borne pathogens; there is a small risk of contracting infections due to blood-borne pathogens such as hcv and hiv.This event meets the definition of a serious injury due to the uncertainty of infection risk.Ortho second level was contacted and following information was provided: if no patient samples were tested that morning, it means that since the night before, the ortho vision biovue analyzer should have done 3 cycles of saline rinsing and one cycle of distilled water.An quidelortho field engineer will take care of the connector issue to see if it needs to be replaced.No further investigation was performed on this incident.The customer was reminded to wear personal protective equipment when working with ortho vision biovue analyzer and handling with human blood.The assignable cause of the operator's liquid splashed in the eyes is operator related, the operator not wearing ppe as recommended (glasses).No device failure was identified.No further complaint of this type has been received from the customer site since the time of the reported event.

Brand Name
ORTHO VISION ANALYZER GEL
Common Device Name
AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key22781733
Report Number2250051-2025-00031
Device Sequence Number15517976
Product Code KSZ
UDI-Device Identifier10758750012817
UDI-Public(01)10758750012817
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6904577
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Initial Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown